Well, right when I think my insulin is keeping things under control, it now seems to be working a bit too well. Had my first two low glucose episodes the last two nights while out walking. I knew it would happen some time, so was prepared and did the necessary. The episodes reeeaally do make you even hungrier, don’t they? My instructions from the doctor about reducing insulin are clear, so I will reduce my evening doage tonight before dinner. I realize now that during the 18 days in the hospital the most important thing the doctor and nurses were doing was training me to take care of myself as much as possible. Other than a big hiccup regarding diet, (I discovered that buckwheat pasta gives me a huge spike in glucose), I think I am doing pretty well just a few days after my one month anniversary. I wonder if I will feel as confident when I have to go back to school on my regular schedule in April???
Hi Peter & welcome!
I’m glad you were prepared, exercising can cause you to get lows so always carry something with you.
I find though that when I get a low (hypo) I don’t feel very hungry and that anything sweet makes me nauseous, whereas if I’m high I feel hungry and I crave sweets.
I’m sure you’ll do fine when you go back to school, make sure you follow the instructions you were given.
It took me a while to get used to a routine but you do.
Wish you all the best.
do you seem to be hypo-aware? that is huge in being able to recognize those lows.
Yesterday decreased my evening insulin dosage as the doctor said I should. Seems to have done the trick for now in getting rid of the evening hypo events. I expect that if the doctor is right about the process that I face that I will be going through the same process again when I have hypo events at other times of the day.
I think I mentioned earlier that I am on Novorapid insulin before meals and then take Penfill N before going to bed. I guess the names may not be known to some. Maybe insulin commonly used here in Japan is different? I take 10 units of NR before breakfast, 6 before lunch, now 4 before supper, and 6 units of Penfill N before bed.
Yes I am hypo aware, actually I start to feel it as soon as i get to the low 5’s but now have learned not to treat it unless it goes down to the low 4’s.
I’m also on novorapid (fast-acting insulin), 36 units before breakfast, 36 before lunch and 40 before dinner and I also adjust my Novorapid accordingly to try and avoid hypos.
I’m not sure about Penfill N, I haven’t heard of it but it must be the long-acting insulin.
I take Lantus Solostar (slow-acting insulin), 100 units at night and 100 units when I wake up.
It takes a while to get used to fiddling with the doses.
My Endo told me not to fiddle with the Lantus though, he said he will adjust that one if I start to get lows at night.